MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46442
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please see report number mw5074774.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was scheduled for a craniotomy for an aneurysm clipping on (b)(6) 2017.As part of the surgery preparation, the patient was having a lumbar drain placed, so they were positioned laterally.After a couple of attempts by the health care provider (hcp), the catheter was pulled out but the product broke and a piece was left inside of the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the physician documentation only stated "the doctor tried to put the lp catheter.Lum bar catheter approach was not successful.A piece of the catheter was broken down, end up to stay behind.Following that, the patient was put on supine position." no cause was determined as well as no external/environmental/patient factors that may have led or contributed to the event.The patient was discharged on (b)(6) 2017 to their home with family.The patient was doing very well and continued to retain the catheter in the spine with no effect on their recovery.It was stated the patient was aware of the retained catheter as well as the doctors and family.No issues with this at this time as it had not impeded their ability to recover.

Brand Name
EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7331103
Report Number2021898-2018-00133
Device Sequence Number18858086
Product Code GWM
UDI-Device Identifier20643169471522
UDI-Public20643169471522
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number46442
Device Catalogue Number46442
Device Lot Number213054673
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight112